MAUDE Adverse Event Report: STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

STRYKER GMBH CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Model Number 703586
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 12/29/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported, "in the surgery in which two plates are placed on the proximal tibia, the drill contacted with a screw that had been inserted earlier and broke off.The tip of the drill was remained to the patient and the surgery was finished.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the device was received with a broken tip at the distal end.Only one part of the broken drill is available for inspection.Microscopic views of the fracture surface show rotational deformation indicating the forward application of torsional load.The overall breakage pattern reveals brittle fracture due to metal-to-metal contact.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.Based on the investigation, the root cause was attributed to a user-related issue.The breakage of the drill happened due to metal-to-metal contact.If any further information is provided, the complaint report will be updated.

Brand Name
CALIBRATED DRILL BIT Ø2.5MM X 285MM, AO
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key16229247
Report Number0008031020-2023-00029
Device Sequence Number5400948
Product Code HWE
UDI-Device Identifier04546540694089
UDI-Public04546540694089
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number703586
Device Catalogue Number703586
Device Lot NumberKU120291
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date04/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/16/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age74 YR
Patient SexMale
Patient Weight49 KG